MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. FOOT SWITCH

SHIRAKAWA OLYMPUS CO., LTD. FOOT SWITCH
Model Number MH-317
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the foot switch is not working and the pressure decreased.The issue occurred during an unspecified therapeutic procedure.The procedure was completed with a similar device and there were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.The device was returned to olympus for inspection, and the reportable malfunction suction does not stop was not confirmed.Based on the results of the investigation, a definitive root cause for the event could not be determined.However, it is likely that the automated suction function may have been activated by pushing the patient's abdomen or by continuing overpressure at or above the set 5mmhg for more than 10 seconds due to coupling with the respiratory organ.In uhi-3 instructions for use, 21st edition, p.43, there is a description of the automated suction function."when the abdominal pressure exceeds 5mmhg for the set pressure, the abdominal overpressure warning light is turned on and a warning sound is generated, and if this condition lasts for more than 10 seconds, automated suctioning is performed until the abdominal pressure falls to the set pressure.Foot switch operation is described below on page 45."for safety, when the abdominal pressure is below 3mmhg, when the insufflation mode is low, and when the insufflation is stopped, smoke evacuation does not operate even when the foot is switched.(smoke evacuation does not operate even when the pneumoperitoneum tube is not connected to the patient by inspection, etc.)." olympus will continue to monitor field performance for this device.

Brand Name
FOOT SWITCH
Common Device Name
FOOT SWITCH
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19086490
Report Number3002808148-2024-03388
Device Sequence Number20614969
Product Code HIF
UDI-Device Identifier04953170053627
UDI-Public04953170053627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-317
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MH-317 FOOTSWITCH.; UHI-3 INSUFFLATION UNIT.; UHI-3, MH-317.
Patient SexUnknown